MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112960
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Unspecified Infection (1930); Impaired Healing (2378)
Date of Event 11/22/2016
Type of Reportable Event Death
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2011 - patient was diagnosed with incisional umbilical hernia thereby underwent repair with implant of non-bard/bd proceed mesh.Per op notes, ¿the umbilical defect was closed then synthetic mesh was placed, secured using sutures and tacks.¿ (b)(6) 2011 - patient underwent wound exploration and removal of infected mesh.Per op notes, ¿the purulent fragmented mesh that became loose in subcutaneous tissues was removed.¿ (b)(6) 2016 - patient was diagnosed with pantaloon right direct and indirect inguinal hernias thereby underwent open repair with implant of two perfix plug (device #1 & #2).Per op notes, ¿the pantaloon right direct and indirect inguinal hernias was repaired using two perfix plug (device #1 & device #2).An overlay patch as well as placed and secured using sutures.¿ (b)(6) 2016 - patient was diagnosed with chronic non-healing wound and infected mesh thereby underwent repair with mesh explant.Per op notes, ¿the purulent material from chronic groin abscess cavity was aspirated.The 2 mesh plugs with covering mesh (device #1 & #2) adherent to surrounding structure were removed.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Attorney alleges wrongful death of the patient.No information was provided regarding patient¿s death in the medical records provided to date.No autopsy report, or death certificate have been provided.Note, the manufacturing date (15-sep-2015) is considered to be a best estimate.This emdr represents the perfix plug (device #2).Additional supplemental emdr's were submitted to represent the ventralex and perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key22018646
Report Number1213643-2025-090207
Device Sequence Number9504813
Product Code FTL
UDI-Device Identifier00801741016660
UDI-Public(01)00801741016660(17)200928(10)HUZI1905
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Catalogue Number0112960
Device Lot NumberHUZI1905
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2025
Initial Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age77 YR
Patient SexMale